Wyoming, 2005

Damaging Wind in Wyoming, June 15, 2005

June 15, 2005 · NWS RIW · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before the first event at Jun 15, 2:30 PM MST, 1 hour 29 minutes earlier.

Area forecast discussion, Jun 15, 2:30 PM MST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
330 PM MDT THU JUN 15 2005

.SHORT TERM...TONIGHT THROUGH SATURDAY...
LEAD SHORT WAVE THAT BROUGHT THUNDERSTORMS TO SWEETWATER COUNTY
OVERNIGHT LAST NIGHT HAS DISSIPATED INTO JUST SOME CIRRUS CLOUDS IN
EASTERN WY. THE NEXT SHORTWAVE NOW ALIGNED FROM CENTRAL MT
SOUTHWEST ACROSS YNP AND INTO SOUTHEAST IDAHO IS NOW PRODUCING
SCATTERED THUNDERSTORMS ACROSS MUCH OF WESTERN AND CENTRAL WYOMING.
MOST OF THESE STORMS APPEAR TO HAVE A SHORT LIFE PACKING LOCALLY
GUSTY WINDS OF 40 TO 50 MPH ACCORDING TO RADAR ALONG WITH BRIEF
BURSTS OF LTG AND MODERATE RAIN. THE STRONGEST STORM WAS OVER
SOUTHERN SWEETWATER COUNTY. THIS SHORTWAVE AXIS WILL BE SCOOTING
EAST ACROSS THE CWA TONIGHT WITH CLEARING TAKING PLACE FROM WEST TO
EAST. MID AND HIGH CLOUDS SHOULD LINGER ACROSS THE EASTERN CWA LATE
TONIGHT KEEPING LOW TEMPS IN PLACES LIKE CPR 10 DEGREES WARMER THAN
LAST NIGHT WITH LOWS AROUND 50. WENT A COUPLE OF DEGREES BELOW
GUIDANCE FOR LOW TEMPS TONIGHT IN SOUTHWEST WY WHERE CLOUDS LAST
NIGHT KEPT MANY AREAS IN THE MID 40S...TONIGHT WE SHOULD SEE SOME
UPPER 30S IN AREAS LIKE BPI UNDER CLEAR SKIES MOST OF THE NIGHT.
ENOUGH INSTABILITY WILL BE AROUND TO PRODUCE WIDELY SCATTERED
THUNDERSTORMS ACROSS MUCH OF THE WESTERN AND EASTERN CWA THURSDAY
AHEAD OF THE NEXT WEAK RIPPLE IN THE SOUTHWEST FLOW IN SPITE OF THE
BRIEF RIDGE AXIS OVER US WITH THE BEST MOISTURE IN THE WEST AND THE
BEST INSTABILITY IN THE EAST. THE HIGH OVER TEXAS WILL TRY TO
BUMP A RIDGE NORTH NORTHWEST INTO THE NORTHERN ROCKIES SQUEEZING OUT
A PORTION OF THE PARENT LOW OVER THE PACIFIC NORTHWEST AND SCOOTING
IT NORTHEAST ACROSS CANADA. THE ASSOCIATED SHORTWAVE AXIS WITH
THIS MIGRATING LOW WILL DRIVE A COLD FRONT SOUTHEAST ACROSS WY FRIDAY
EVENING. NOT MUCH INSTABILITY WITH THIS FEATURE...HOWEVER A BROAD
AREA OF Q VECTOR FORCING OVER IDAHO AND MONTANA WILL GIVE NORTHWEST
WY A GLANCING BLOW SO HAVE KEPT SCATTERED THUNDERSTORMS OVER THE
NORTHWEST FRIDAY AND FRIDAY EVENING. SATURDAY WILL FEATURE MORE LATE
DAY THUNDERSTORMS IN THE WEST WHERE BEST MOISTURE WILL CONTINUE TO
BE.

.LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY...
OVERALL EXTENDED MODELS CONTINUE TO BE IN GOOD AGREEMENT WITH LONG
WAVE PATTERN WITH LOW PRESSURE TROUGH OVER EASTERN PACIFIC AND WEST
COAST AND HIGH PRESSURE RIDGE EXTENDING FROM SOUTHERN PLAINS NORTH
INTO NORTHERN PLAINS LEAVING WYOMING IN SOUTHWEST FLOW ALOFT.
MARGINAL MOISTURE IN THE SOUTHWEST FLOW AT THIS TIME WITH BEST CHANCE
FOR LIMITED SHOWER AND THUNDERSTORM ACTIVITY IN THE WEST AND NORTH
THROUGH THE PERIOD. WITH FLOW COMING FROM DESERT SOUTHWEST SHOULD SEE
GOOD WARM UP AND HAVE CONTINUED THIS TREND WITH DECREASING HUMIDITY.
EAST OF THE CONTINENTAL DIVIDE THE WARM UP WILL BE ASSISTED BE BREEZY
TO WINDY CONDITIONS.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...LIPSON
LONG TERM....C.BAKER
Hazardous weather outlook, Jun 15, 7:56 AM MST, 8 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
856 AM MDT WED JUN 15 2005

WYZ001>020-022>030-161100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
856 AM MDT WED JUN 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

A FEW THUNDERSTORMS WILL OCCUR ACROSS THE STATE TODAY.  THE MAIN
THREAT WILL BE LIGHTNING AND DOWNBURSTS PRODUCING WIND GUSTS TO 40
MPH. ISOLATED STORMS IN EASTERN JOHNSON COUNTY WILL POSSIBLY PRODUCE
LARGE HAIL AND DAMAGING WINDS. WARM TEMPERATURES WILL CONTINUE
MELTING SNOW IN THE HIGH COUNTRY...BRINGING THE POTENTIAL FOR RISING
STREAMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY.

A STRONG STORM SYSTEM WILL MOVE INTO THE PACIFIC NORTHWEST THURSDAY
NIGHT.  THIS WILL BRING VERY WINDY CONDITIONS TO WYOMING FRIDAY AND
FRIDAY NIGHT.  A SLIGHT CHANCE OF RAIN SHOWERS EXISTS IN THE
NORTHWEST FRIDAY AND FRIDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL POSSIBLY BE NECESSARY IN EASTERN JOHNSON
COUNTY THIS AFTERNOON AND EVENING.

TRIW

The radar

The Riverton/Lander radar (KRIW), 165 km away, was scanning. The volume nearest the first event began at 22:57 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Natrona

When
June 15, 3:59 PM MST
Where
Natrona County, (Cpr)natrona Co Arpt
Measured
51 kt (59 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
42.900, -106.467

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2005Every state in 2005This day in weather historyWarnings in Wyoming, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456298.